Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



External equivalence classes in decompositions of spaces

Authors: W. Dębski and E. D. Tymchatyn
Journal: Proc. Amer. Math. Soc. 100 (1987), 781-784
MSC: Primary 54B15; Secondary 54F20
MathSciNet review: 894454
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be an indecomposable continuum in the plane. Krasinkiewicz has shown that the union of the external composants of $ X$ is a first category $ {F_\sigma }$ set in $ X$. We give extensions of this theorem to quite general decompositions of a space $ X$ embedded in a locally connected ambient space $ Y$.

References [Enhancements On Off] (What's this?)

  • [1] H. Cook, Subsets of indecomposable continua, Colloq. Math. 13 (1964), 37-43. MR 0178456 (31:2713)
  • [2] W. Debski and E. D. Tymchatyn, Composant-like decompositions of spaces (to appear). MR 1139088 (93d:54046)
  • [3] J. Krasinkiewicz, On internal composants of indecomposable plane continua, Fund. Math. 84 (1974), 255-263. MR 0339101 (49:3864)
  • [4] K. Kuratowski, Topology. II, Academic Press, New York, 1968.
  • [5] S. Mazurkiewicz, Sur les points accessibles des continues indécomposables, Fund. Math. 14 (1929), 107-115.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B15, 54F20

Retrieve articles in all journals with MSC: 54B15, 54F20

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society